Alert archive / Puerto Rico / Small Craft Advisories in 2012

Small Craft Advisory 15, NWS JSJ

February 26, 2012

NWS JSJ issued this small craft advisory at Feb 26, 2012, 3:18 AM CST. It took effect at Feb 28, 2012, 10:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 26, 2012, 3:18 AM CST (09:18 UTC)
In effect from
Feb 28, 2012, 10:00 PM CST
Expired
Feb 26, 2012, 8:54 AM CST
In force
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

581 
WHCA72 TJSJ 260918
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
518 AM AST SUN FEB 26 2012

...FRESH TO STRONG TRADE WINDS WILL CREATE HAZARDOUS MARINE
CONDITIONS...

.ATLANTIC SURFACE RIDGE WILL MAINTAIN FRESH TO STRONG TRADE WINDS
ACROSS THE COASTAL WATERS INTO THE MIDDLE OF NEXT WEEK. THESE
WINDS WILL CREATE VERY ROUGH SEAS.

AMZ712-261730-
/O.NEW.TJSJ.SC.Y.0015.120229T0400Z-120229T1000Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
518 AM AST SUN FEB 26 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TUESDAY NIGHT TO
6 AM AST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TUESDAY NIGHT TO 6 AM
AST WEDNESDAY. 

* WINDS AND WAVES: WINDS UP TO 22 KNOTS AND SEAS UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ741-261730-
/O.EXB.TJSJ.SC.Y.0014.120227T0400Z-120229T2200Z/
MONA PASSAGE SOUTHWARD TO 17N-
518 AM AST SUN FEB 26 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
AST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM AST
WEDNESDAY. 

* WINDS AND WAVES: WINDS UP TO 22 KNOTS AND SEAS UP TO 7 FEET.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-261730-
/O.EXT.TJSJ.SC.Y.0014.000000T0000Z-120229T2200Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
518 AM AST SUN FEB 26 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM AST WEDNESDAY...

* WINDS AND WAVES: WINDS UP TO 22 KNOTS AND SEAS UP TO 9 FEET.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ722-261730-
/O.EXT.TJSJ.SC.Y.0014.120226T1000Z-120229T2200Z/
ANEGADA PASSAGE SOUTHWARD TO 17N-
518 AM AST SUN FEB 26 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM AST WEDNESDAY...

* WINDS AND WAVES: WINDS UP TO 22 KNOTS AND SEAS UP TO 7 FEET.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ715-725-732-261730-
/O.EXT.TJSJ.SC.Y.0014.120226T1600Z-120229T2200Z/
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
518 AM AST SUN FEB 26 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 PM AST
WEDNESDAY...

* WINDS AND WAVES: WINDS UP TO 22 KNOTS AND SEAS UP TO 7 FEET.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WEATHER.GOV/SANJUAN
1 follow-up statement
531 
WHCA72 TJSJ 261454
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1054 AM AST SUN FEB 26 2012

...FRESH TO STRONG TRADE WINDS WILL CREATE HAZARDOUS MARINE
CONDITIONS...

.ATLANTIC SURFACE RIDGE WILL MAINTAIN FRESH TO STRONG TRADE WINDS
ACROSS THE COASTAL WATERS INTO THE MIDDLE OF NEXT WEEK. THESE
WINDS WILL CREATE VERY ROUGH SEAS.

AMZ741-261600-
/O.CAN.TJSJ.SC.Y.0014.120227T0400Z-120229T2200Z/
MONA PASSAGE SOUTHWARD TO 17N-
1054 AM AST SUN FEB 26 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

AMZ712-261600-
/O.CAN.TJSJ.SC.Y.0015.120229T0400Z-120229T1000Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
1054 AM AST SUN FEB 26 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

AMZ710-722-262300-
/O.EXT.TJSJ.SC.Y.0014.000000T0000Z-120227T0400Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
ANEGADA PASSAGE SOUTHWARD TO 17N-
1054 AM AST SUN FEB 26 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT AST
TONIGHT...

* WINDS AND WAVES: WINDS UP TO 22 KNOTS AND SEAS UP TO 7 FEET.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ715-725-732-262300-
/O.EXT.TJSJ.SC.Y.0014.120226T1600Z-120227T0400Z/
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
1054 AM AST SUN FEB 26 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT AST
TONIGHT...

* WINDS AND WAVES: WINDS UP TO 22 KNOTS AND SEAS UP TO 7 FEET.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 3:04 AM CST, 14 minutes earlier.

Area forecast discussion, Feb 26, 3:04 AM CST, 14 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
504 AM AST SUN FEB 26 2012

.SYNOPSIS...UPPER RIDGE WILL BEGIN TO BREAK DOWN ON MON AS SRN
STREAM TROF AMPLIFIES ACROSS THE SW ATLC INTO THE SRN CARIBBEAN
TUE-WED. STRONG HIGH PRES WILL BUILD ACROSS THE ATLC NEXT 48 HRS
BRINGING WINDY CONDITIONS EARLY IN THE WEEK.

&&

.DISCUSSION...EARLY MORNING SHOWERS WILL WANE RAPIDLY AFTER
SUNRISE WITH A DRIER AND MORE STABLE AIR MASS EXPECTED TO MOVE
IN THIS AFTERNOON. WHILE MODELS SHOW SOME PRECIP ACROSS THE
CORDILLERA MAINLY THE NAM12 AND HI-RES NAM3KM I THINK THEY LOOK
OVERDONE AS STRONG PRES GRADIENT WILL CONTINUE TO DELAY/LIMIT SEA
BREEZE CONVERGENCE/DEVELOPMENT. EXPECT ONCE AGAIN NOCTURNAL
SHOWERS AFTER MIDNIGHT TONIGHT THRU MID MORNING ON MON TO AFFECT
THE ERN HALF OF THE ISLAND AND THE COASTAL WATERS. MAINLY DRY MON
AFTERNOON WITH LINGERING MORNING CLOUDS EXITING QUICKLY IN THE DAY
WITH A SIGNIFICANT FIRE DANGER THREAT FOR THE AFTERNOON.

UPPER RIDGE BEGINS TO BREAK DOWN MON AS SRN STREAM TROF AMPLIFIES
ACROSS THE SW ATLC TO THE SRN CARIBBEAN. LARGE SCALE FORCING AND
UPPER DIFLUENCE ASSOCIATED WITH THIS FEATURE WILL BREAK THE
SUBSIDENCE CAP AND ALLOW MOISTURE AND INSTABILITY TO SURGE/DEEPEN.
EXPECTING OVERCAST SKIES TUE AND A WET DAY. WOULDN'T RULE ISOLD
TSTMS AS K INDICES CLIMB TO 30C AND SHOWALTER INDICES DROP. WITH
SUCH A STRONG WIND FIELD IN THE LOW LEVELS WOULDN'T RULED OUT THAT
30-40 MPH WINDS ARE BROUGHT DOWN WITH SHOWERS EVEN IF NO
THUNDERSTORMS DEVELOP. MID LEVEL SUBSIDENCE/DRYING INCREASES TUE
NIGHT AND WED AS UPPER TROF SWINGS BY. PRES GRADIENT BEGINS TO
RELAX SOME WED WITH A DIMINISHING TREND IN WINDS EXPECTED WED
AFTERNOON THROUGH THE REST OF THE WEEK. UPPER CONFLUENCE AND MID
LEVEL RIDGING ON THE BACK SIDE OF THE TROF AXIS WILL RESULT IN A
GRADUAL INTENSIFICATION OF THE SUBSIDENCE CAP WITH A DOWNWARD
TREND IN POPS FOR THE REST OF THE WEEK.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED TO PREVAIL DURING THE FORECAST
PERIOD. HOWEVER...PASSING SHOWERS MAY BRIEFLY AFFECT TJSJ...TIST/TISX
AND TNCM/TKPK THROUGH ABOUT 26/15Z. SFC WINDS WILL BE FM THE ENE AT
10-15 KTS WITH OCNL HIGHER GUSTS.

&&

.MARINE...SEAS WILL BEGIN TO INCREASE TONIGHT AS WINDS PICK UP.
VERY ROUGH MARINE CONDITIONS EXPECTED MON-TUE WITH WINDS 20-25 KT
AND SEAS 7-9 FT IN ENE WIND WAVES AND NORTH SWELLS. CONDITIONS
BEGIN TO IMPROVE WED AFTERNOON AS WINDS DIMINISH SOMEWHAT AND
SWELLS SUBSIDE.

&&

.FIRE WEATHER...POTENTIAL FOR SIG CLOUD COVER ACROSS THE SOUTH
MAKES ASSESSING THE FIRE WEATHER FORECAST FOR TODAY QUITE
CHALLENGING/DIFFICULT. WHILE WINDS ARE EXPECTED TO BE HIGHLY CRITICAL FOR
FIRE CONTROL AGENCIES A MORE STABLE ATMOSPHERE/WEAKER LAPSE RATES
IS EXPECTED LATER TODAY WHICH SHOULD KEEP THE FIRE INTENSITY DOWN
WHEN COMPARED TO PAST FEW DAYS. MY BEST GUESS IS THAT SOUTHEAST PR
WILL SEE A TEMPORARY RELIEF FOR TODAY ALTHOUGH THE GUSTY WINDS AND
THE DRY FUELS DEFINITELY CAUSE A CONCERN. I BELIEVE THE GREATEST
AREA OF CONCERN FOR TODAY IS NORTHWEST PR WHERE ABUNDANT SUNSHINE
IS EXPECTED AND WINDS WILL BE STRONG AND LOW LEVEL LAPSE RATES
STEEPER. A FIRE DEVELOPED YESTERDAY IN LOIZA AND ONE IN SAN
SEBASTIAN EARLIER IN THE WEEK SUGGESTING THAT FUELS ARE ALSO DRY
IN THE NORTH COAST AND CAN BE BROUGHT EASY TO IGNITION.

A MORE SIG FIRE WEATHER THREAT APPEARS LIKELY ON MON AS UPPER
RIDGE BREAKS DOWN. BREAK DOWN OF THE UPPER RIDGE IS A CRITICAL
FIRE WEATHER PATTERN WELL KNOWN/DOCUMENTED IN THE STATES AND THAT
ALSO APPLIES TO THIS AREA AS WELL. WINDS WILL BE QUITE STRONG IN
THE 20-25 MPH RANGE AND LOW LEVEL LAPSE RATES ARE FCST TO BE STEEP
ENOUGH THROUGH THE DAY WHILE ATMS DRIES OUT RAPIDLY CREATING A
VOLATILE ATMOSPHERE FOR RAPID FIRE SPREAD WITH BOTH WIND AND
CONVECTIVELY DRIVEN FIRES.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  84  74  81  74 /  50  50  50  50
STT  86  75  86  75 /  30  40  40  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL MIDNIGHT AST TONIGHT FOR ANEGADA
     PASSAGE SOUTHWARD TO 17N.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT AST TONIGHT FOR ATLC WATERS
     OF PUERTO RICO AND USVI FROM 10NM TO 19.5N.

     SMALL CRAFT ADVISORY FROM NOON TODAY TO MIDNIGHT AST TONIGHT FOR
     CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-COASTAL
     WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-COASTAL
     WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT
     10 NM.

&&

23/64
Hazardous weather outlook, Feb 25, 4:39 AM CST, 22 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
639 AM AST SAT FEB 25 2012

AMZ710>745-PRZ001>013-261045-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
639 AM AST SAT FEB 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

FIRE DANGER WILL REMAIN HIGH DUE TO INCREASING WINDS AND LOW LEVEL
INSTABILITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY HIGH FIRE DANGER EXPECTED OVER THE NEXT FEW DAYS DUE TO
FRESH TO STRONG WINDS...LOW LEVEL INSTABILITY AND VERY DRY
FUELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

AMZ715-725-VIZ001-002-261045-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
639 AM AST SAT FEB 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

Nearby

Small Craft Advisories in Puerto Rico, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.